Annals of Functional Analysis

A note on the paper “Matrix inequalities for the difference between arithmetic mean and harmonic mean”

Changsen Yang, Yonghui Ren, and Haixia Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this short article, we mainly give some examples to prove that the main results of Section 4 of the paper [W. S. Liao and J. Wu, Ann. Func. Anal. 6 (2015), no. 3, 191–202] are not true. Then we give the corrected matrix inequalities.

Article information

Source
Ann. Funct. Anal., Volume 10, Number 4 (2019), 509-514.

Dates
Received: 9 October 2018
Accepted: 31 January 2019
First available in Project Euclid: 23 October 2019

Permanent link to this document
https://projecteuclid.org/euclid.afa/1571796076

Digital Object Identifier
doi:10.1215/20088752-2019-0009

Mathematical Reviews number (MathSciNet)
MR4026364

Zentralblatt MATH identifier
07126068

Subjects
Primary: 15A45: Miscellaneous inequalities involving matrices
Secondary: 15A60: Norms of matrices, numerical range, applications of functional analysis to matrix theory [See also 65F35, 65J05] 26E60: Means [See also 47A64]

Keywords
arithmetic mean harmonic mean matrix inequality Hilbert–Schmidt norm

Citation

Yang, Changsen; Ren, Yonghui; Zhang, Haixia. A note on the paper “Matrix inequalities for the difference between arithmetic mean and harmonic mean”. Ann. Funct. Anal. 10 (2019), no. 4, 509--514. doi:10.1215/20088752-2019-0009. https://projecteuclid.org/euclid.afa/1571796076


Export citation

References

  • [1] H. Alzer, C. M. da Fonseca, and A. Kova$\breve{c}$ec, Young-type inequalities and their matrix analogues, Linear Multilinear Algebra. 63 (2015), no. 3, 622–635.
  • [2] O. Hirzallah and F. Kittaneh, Matrix Young inequalities for the Hilbert–Schmidt norm, Linear Algebra Appl. 308 (2000), no. 1–3, 77–84.
  • [3] X. K. Hu, Young type inequalities for matrices, J. East China Norm. Univ. Natur. Sci. Ed. 2012, no. 4, 12–17.
  • [4] F. Kittaneh and Y. Manasrah, Improved Young and Heinz inequalities for matrices, J. Math. Anal. Appl. 361 (2010), no. 1, 262–269.
  • [5] W. Liao and J. Wu, Matrix inequalities for the difference between arithmetic mean and harmonic mean, Ann. Funct. Anal. 6 (2015), no. 3, 191–202.
  • [6] M. Sababheh, Convexity and matrix means, Linear Algebra Appl. 506 (2016), 588–602.
  • [7] M. Sababheh and D. Choi, A complete refinement of Young’s inequality, J. Math. Anal. Appl. 440 (2016), no. 1, 379–393.